BV solutions of rate independent variational inequalities
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 10 (2011) no. 2, p. 269-315

We prove a theorem providing a geometric characterization of BV continuous vector rate independent operators. We apply this theorem to rate independent evolution variational inequalities and deduce new continuity properties of their solution operator: the vectorial play operator.

Published online : 2018-08-07
Classification:  49J40,  47J35,  74C15,  34C55,  26A45
@article{ASNSP_2011_5_10_2_269_0,
     author = {Recupero, Vincenzo},
     title = {$\protect \mathbf{BV}$ solutions of rate independent variational inequalities},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 10},
     number = {2},
     year = {2011},
     pages = {269-315},
     zbl = {1229.49012},
     mrnumber = {2856149},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2011_5_10_2_269_0}
}
Recupero, Vincenzo. $\protect \mathbf{BV}$ solutions of rate independent variational inequalities. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 10 (2011) no. 2, pp. 269-315. http://www.numdam.org/item/ASNSP_2011_5_10_2_269_0/

[1] C. D. Aliprantis and K. C. Border, “Infinite Dimensional Analysis” (Third Edition), Springer, Berlin, Heidelberg, 2006. | MR 2378491 | Zbl 1156.46001

[2] L. Ambrosio, N. Fusco and D. Pallara, “Functions of Bounded Variation and Free Discontinuity Problems”, Oxford Mathematical Monographs, Clarendon Press, Oxford, 2000. | MR 1857292 | Zbl 0957.49001

[3] N. Bourbaki, “Fonctions d’une variable rèelle”, Hermann, Paris, 1958. | MR 151354

[4] H. Brezis, “Operateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert”, North-Holland Mathematical Studies, Vol. 5, North-Holland Publishing Company, Amsterdam, 1973. | MR 348562 | Zbl 0252.47055

[5] H. Brezis, “Analyse fonctionelle - Théorie et applications”, Masson, Paris, 1983. | MR 697382 | Zbl 1147.46300

[6] M. Brokate and J. Sprekels, “Hysteresis and Phase Transitions”, Applied Mathematical Sciences, Vol. 121, Springer-Verlag, New York, 1996. | MR 1411908 | Zbl 0951.74002

[7] G. Dal Maso, P. Le Floch and F. Murat, Definition and weak stability of nonconservative products, J. Math. Pures Appl. 74 (1995), 483–548. | MR 1365258 | Zbl 0853.35068

[8] N. Dinculeanu, “Vector Measures”, International Series of Monographs in Pure and Applied Mathematics, Vol. 95, Pergamon Press, Berlin, 1967. | MR 206190 | Zbl 0195.34002

[9] J. L. Doob, “Measure Theory”, Springer-Verlag, New York, 1994. | MR 1253752 | Zbl 0791.28001

[10] N. Dunford and J. Schwartz, “Linear Operators, Part 1”, Wiley Interscience, New York, 1958. | MR 1009162 | Zbl 0084.10402

[11] H. Federer, “Geometric Measure Theory”, Springer-Verlag, Berlin-Heidelberg, 1969. | MR 257325 | Zbl 0874.49001

[12] M. A. Krasnosel’skiǐ and A. V. Pokrovskiǐ, “Systems with Hysteresis”, Springer-Verlag, Berlin Heidelberg, 1989. | MR 987431

[13] P. Krejčí, Vector hysteresis models, European J. Appl. Math. 2 (1991), 281–292. | MR 1123144 | Zbl 0754.73015

[14] P. Krejčí, “Hysteresis, Convexity and Dissipation in Hyperbolic Equations”, Gakuto International Series Mathematical Sciences and Applications, Vol. 8, Gakkōtosho, Tokyo, 1996. | MR 2466538 | Zbl 1187.35003

[15] P. Krejčí, Evolution variational inequalities and multidimensional hysteresis operators, In: “Nonlinear Differential Equations” (Chvalatice, 1998), Vol. 404, Chapman & Hall/CRC Res. Notes Math., 1999, 47–110. | MR 1695378 | Zbl 0949.47053

[16] P. Krejčí and P. Laurençot, Generalized variational inequalities, J. Convex Anal. 9 (2002), 159–183. | MR 1917394 | Zbl 1001.49014

[17] P. Krejčí and M. Liero, Rate independent Kurzweil processes, Appl. Math. 54 (2009), 117–145. | MR 2491851 | Zbl 1212.49007

[18] S. Lang, “Real and Functional Analysis” (Third Edition), Graduate Text in Mathematics, Vol. 142, Springer Verlag, New York, 1993. | MR 1216137 | Zbl 0831.46001

[19] I. D. Mayergoyz, “Mathematical Models of Hysteresis”, Springer-Verlag, New York, 1991. | MR 1083150 | Zbl 0723.73003

[20] A. Mielke, Evolution in rate-independent systems, In: “Handbook of Differential Equations, Evolutionary Equations”, Vol. 2, C. Dafermos and E. Fereisl (eds.), Elsevier, 2005, 461–559. | MR 2182832 | Zbl 1120.47062

[21] V. Recupero, BV-extension of rate independent operators, Math. Nachr. 282 (2009), 86–98. | MR 2473132 | Zbl 1168.47049

[22] V. Recupero, On locally isotone rate independent operators, Appl. Math. Letters. 20 (2007), 1156–1160. | MR 2358793 | Zbl 1152.47059

[23] V. Recupero, The play operator on the rectifiable curves in a Hilbert space, Math. Methods Appl. Sci. 31 (2008), 1283–1295. | MR 2431427 | Zbl 1140.74021

[24] V. Recupero, Sobolev and strict continuity of general hysteresis operators, Math. Methods Appl. Sci. 32 (2009), 2003–2018. | MR 2560936 | Zbl 1214.47081

[25] V. Recupero, On a class of scalar variational inequalities with measure data, Appl. Anal. 88 (2009), 1739–1753. | MR 2588416 | Zbl 1177.74308

[26] U. Stefanelli, A variational characterization of rate independent evolution, Math. Nachr. 282 (2009), 1492–1512. | MR 2573462 | Zbl 1217.34104

[27] A. Visintin, “Differential Models of Hysteresis”, Applied Mathematical Sciences, Vol. 111, Springer-Verlag, Berlin Heidelberg, 1994. | MR 1329094 | Zbl 0820.35004